Alert archive / Wisconsin / Frost Advisories in 2015

Frost Advisory 2, NWS La Crosse, WI

May 19, 20156 counties in Wisconsin

NWS La Crosse, WI issued this frost advisory at May 19, 2015, 3:34 AM CDT for 6 counties in Wisconsin. It took effect at May 20, 2015, 1:00 AM CDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
May 19, 2015, 3:34 AM CDT (08:34 UTC)
In effect from
May 20, 2015, 1:00 AM CDT
Expired
May 20, 2015, 8:00 AM CDT
In force
7 hr
Issued by
NWS La Crosse, WI

Counties Adams County, WI, Clark County, WI, Jackson County, WI, Juneau County, WI, Monroe County, WI, Taylor County, WI

The radar

The La Crosse radar (KARX), 86 km from the middle of the area, began a volume at 08:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 8.6 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2015-05-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2015-05-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1267 m above ground
0-6 km bulk shear
0 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
0 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

843 
WWUS73 KARX 190834
NPWARX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LA CROSSE WI
334 AM CDT TUE MAY 19 2015

...FROST LIKELY TONIGHT...

.THE COMBINATION OF MOSTLY CLEAR TO PARTLY CLOUDY SKIES AND LIGHT
WINDS WILL ALLOW TEMPERATURES TO FALL INTO THE LOWER AND MID 30S
TONIGHT. THESE TEMPERATURES WILL ALLOW FROST TO DEVELOP LATE
TONIGHT INTO EARLY WEDNESDAY MORNING.

THIS FROST COULD POTENTIALLY DAMAGE SENSITIVE PLANTS.

WIZ017-029-034-042>044-191645-
/O.NEW.KARX.FR.Y.0002.150520T0600Z-150520T1300Z/
TAYLOR-CLARK-JACKSON-MONROE-JUNEAU-ADAMS-
INCLUDING THE CITIES OF...MEDFORD...NEILLSVILLE...
BLACK RIVER FALLS...SPARTA/TOMAH...MAUSTON
334 AM CDT TUE MAY 19 2015

...FROST ADVISORY IN EFFECT FROM 1 AM TO 8 AM CDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 8 AM CDT WEDNESDAY. 

* TEMPERATURES WILL FALL INTO THE LOWER AND MID 30S TONIGHT.

* THIS WILL ALLOW FROST TO DEVELOP LATER TONIGHT INTO EARLY
  WEDNESDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS LIKELY. SENSITIVE OUTDOOR
PLANTS MAY BE DAMAGED OR KILLED IF LEFT UNCOVERED.

&&

$$

BOYNE/RRS
5 follow-up statements
497 
WWUS73 KARX 191621
NPWARX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LA CROSSE WI
1121 AM CDT TUE MAY 19 2015

...FROST LIKELY OVERNIGHT...

.THE COMBINATION OF MOSTLY CLEAR TO PARTLY CLOUDY SKIES AND LIGHT
WINDS WILL ALLOW TEMPERATURES TO FALL INTO THE LOWER AND MID 30S
TONIGHT. THESE TEMPERATURES WILL ALLOW FROST TO DEVELOP OVERNIGHT
AND PERSIST INTO EARLY WEDNESDAY MORNING.

THIS FROST COULD POTENTIALLY DAMAGE SENSITIVE PLANTS.

WIZ017-029-034-042>044-192300-
/O.CON.KARX.FR.Y.0002.150520T0600Z-150520T1300Z/
TAYLOR-CLARK-JACKSON-MONROE-JUNEAU-ADAMS-
INCLUDING THE CITIES OF...MEDFORD...NEILLSVILLE...
BLACK RIVER FALLS...SPARTA/TOMAH...MAUSTON
1121 AM CDT TUE MAY 19 2015

...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 8 AM CDT
WEDNESDAY...

* TEMPERATURES WILL FALL INTO THE LOWER AND MID 30S TONIGHT.

* THIS WILL ALLOW FROST TO DEVELOP LATER TONIGHT INTO EARLY 
  WEDNESDAY MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS LIKELY. SENSITIVE OUTDOOR
PLANTS MAY BE DAMAGED OR KILLED IF LEFT UNCOVERED.

&&

$$
148 
WWUS73 KARX 192029
NPWARX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LA CROSSE WI
329 PM CDT TUE MAY 19 2015

...FROST OVERNIGHT...

.THE COMBINATION OF MOSTLY CLEAR TO PARTLY CLOUDY SKIES AND
TEMPERATURES FALLING INTO THE LOW TO MID 30S WILL ALLOW FOR FROST
FORMATION TONIGHT. TAKE STEPS TO PROTECT COLD SENSITIVE
VEGETATION.

WIZ017-029-034-042>044-200900-
/O.CON.KARX.FR.Y.0002.150520T0600Z-150520T1300Z/
TAYLOR-CLARK-JACKSON-MONROE-JUNEAU-ADAMS-
INCLUDING THE CITIES OF...MEDFORD...NEILLSVILLE...
BLACK RIVER FALLS...SPARTA/TOMAH...MAUSTON
329 PM CDT TUE MAY 19 2015

...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 8 AM CDT
WEDNESDAY...

* TEMPERATURES WILL FALL INTO THE LOWER TO MID 30S.

* LOOK FOR FROST TO DEVELOP LATE TONIGHT INTO EARLY WEDNESDAY
  MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS LIKELY. SENSITIVE OUTDOOR
PLANTS MAY BE DAMAGED OR KILLED IF LEFT UNCOVERED.

&&

$$

WETENKAMP
325 
WWUS73 KARX 200219
NPWARX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LA CROSSE WI
919 PM CDT TUE MAY 19 2015

...FROST EXPECTED TO FORM OVERNIGHT...

.IF SKIES REMAIN MOSTLY CLEAR OVERNIGHT...FROST IS EXPECTED TO
FORM AS TEMPERATURES FALL INTO THE LOWER TO MIDDLE 30S.
HOWEVER...CLOUDS FROM A STORM SYSTEM TO THE SOUTHWEST OF THE
REGION...COULD SPREAD OVER THE AREA. IF THIS HAPPENS...THE FROST
MAY NOT FORM AS TEMPERATURES WOULD NOT BE AS COLD.

TO BE SAFE...TAKE STEPS TO PROTECT COLD SENSITIVE VEGETATION.

WIZ017-029-034-042>044-201030-
/O.CON.KARX.FR.Y.0002.150520T0600Z-150520T1300Z/
TAYLOR-CLARK-JACKSON-MONROE-JUNEAU-ADAMS-
INCLUDING THE CITIES OF...MEDFORD...NEILLSVILLE...
BLACK RIVER FALLS...SPARTA/TOMAH...MAUSTON
919 PM CDT TUE MAY 19 2015

...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 8 AM CDT
WEDNESDAY...

* IF SKIES REMAIN MOSTLY CLEAR...TEMPERATURES WILL FALL INTO THE
  LOWER TO MID 30S.

* THIS WOULD ALLOW FROST TO DEVELOP LATE TONIGHT INTO EARLY
  WEDNESDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS LIKELY. SENSITIVE OUTDOOR
PLANTS MAY BE DAMAGED OR KILLED IF LEFT UNCOVERED.

&&

$$

04
018 
WWUS73 KARX 200759
NPWARX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LA CROSSE WI
259 AM CDT WED MAY 20 2015

...WIDESPREAD FROST EXPECTED THIS MORNING...

.TEMPERATURES EARLY THIS MORNING HAVE FALLEN TO AROUND 30 DEGREES.
THE COMBINATION OF THESE COLD TEMPERATURES AND LIGHT WINDS ARE
CREATING IDEAL CONDITIONS FOR WIDESPREAD FROST TO FORM.

THE COMBINATION OF THE COLD TEMPERATURES AND FROST WILL KILL
SENSITIVE PLANTS.

WIZ017-029-034-042>044-201300-
/O.CON.KARX.FR.Y.0002.000000T0000Z-150520T1300Z/
TAYLOR-CLARK-JACKSON-MONROE-JUNEAU-ADAMS-
INCLUDING THE CITIES OF...MEDFORD...NEILLSVILLE...
BLACK RIVER FALLS...SPARTA/TOMAH...MAUSTON
259 AM CDT WED MAY 20 2015

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING...

* TEMPERATURES EARLY THIS MORNING HAS FALLEN TO AROUND 30 DEGREES. 

* THE COMBINATION OF THESE COLD TEMPERATURES AND LIGHT WINDS ARE
CREATING IDEAL CONDITIONS FOR WIDESPREAD FROST TO FORM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS LIKELY. SENSITIVE OUTDOOR
PLANTS MAY BE DAMAGED OR KILLED IF LEFT UNCOVERED.

&&

$$

BOYNE
569 
WWUS73 KARX 201236
NPWARX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LA CROSSE WI
736 AM CDT WED MAY 20 2015

...THE FROST ADVISORY WILL EXPIRE AT 8 AM CDT THIS MORNING...

.WITH TEMPERATURES RISING INTO THE MID AND UPPER 30S...THE THREAT
FOR FROST HAS ENDED. DUE TO THIS...THE FROST ADVISORY WILL BE
ALLOWED TO EXPIRE AT 8 AM THIS MORNING.

WIZ017-029-034-042>044-201345-
/O.EXP.KARX.FR.Y.0002.000000T0000Z-150520T1300Z/
TAYLOR-CLARK-JACKSON-MONROE-JUNEAU-ADAMS-
INCLUDING THE CITIES OF...MEDFORD...NEILLSVILLE...
BLACK RIVER FALLS...SPARTA/TOMAH...MAUSTON
736 AM CDT WED MAY 20 2015

...FROST ADVISORY WILL EXPIRE AT 8 AM CDT THIS MORNING...

WITH TEMPERATURES RISING INTO THE MID AND UPPER 30S...THE THREAT
FOR FROST HAS ENDED. DUE TO THIS...THE FROST ADVISORY WILL BE
ALLOWED TO EXPIRE AT 8 AM THIS MORNING.

$$

BOYNE

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this frost advisory went out at May 18, 11:00 PM CDT, 4 hours 34 minutes earlier.

Area forecast discussion, May 18, 11:00 PM CDT, 4 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
1100 PM CDT MON MAY 18 2015

.SHORT TERM...(THIS EVENING THROUGH TUESDAY)
ISSUED AT 243 PM CDT MON MAY 18 2015

MAIN CONCERN TONIGHT INTO TUESDAY ARE CLOUD TRENDS.

LATEST WATER VAPOR SATELLITE IMAGERY SHOWS UPPER LEVEL LOW/TROUGH
OVER SOUTHERN ONTARIO AND LAKE SUPERIOR. LATEST VISIBLE SATELLITE
IMAGERY INDICATING STRATUS DECK OF CLOUDS WRAPPING AROUND UPPER
LEVEL LOW/TROUGH INTO THE EASTERN DAKOTAS...MINNESOTA AND WESTERN
WISCONSIN.

THE FORECAST AREA WILL REMAIN UNDER THE INFLUENCE OF THE UPPER LEVEL
LOW/TROUGH TONIGHT INTO TUESDAY MORNING. THE 18.12Z GFS/NAM CONTINUE
TO SHOW STRATUS DECK CLOUDS TO WRAP AROUND THE UPPER LEVEL
LOW/TROUGH INTO THE FORECAST AREA TONIGHT...PER THE 18.12Z GFS/NAM
925 TO 850MB RELATIVE HUMIDITY FIELDS. AS THE UPPER LEVEL
LOW/TROUGH SLOWLY PULLS AWAY FROM THE FORECAST AREA...DRIER AIR
ADVECTS INTO THE AREA AND ERODES THE STRATUS DECK DURING THE DAY
TUESDAY...PER NAM/GFS BUFKIT SOUNDINGS.

.LONG TERM...(TUESDAY NIGHT THROUGH MONDAY)
ISSUED AT 243 PM CDT MON MAY 18 2015

SHORTWAVE/SURFACE RIDGE BUILDS INTO CENTRAL MINNESOTA AND INTO
CENTRAL WISCONSIN TUESDAY NIGHT. A WEAK SHORTWAVE TROUGH OVER
WESTERN IOWA AND NEBRASKA WILL SPREAD MID TO HIGH CLOUDS OVER MUCH
OF THE SOUTHERN HALF OF THE FORECAST AREA. THIS WILL INHIBIT ANY
RADIATIONAL COOLING AND POTENTIAL FROST ACROSS MUCH OF THE FORECAST
AREA. HOWEVER...AREAS TO PATCHY FROST IS POSSIBLE ACROSS PARTS OF
CENTRAL WISCONSIN...WHERE SKIES WILL REMAIN MOSTLY CLEAR MUCH OF
TUESDAY NIGHT.

THE 18.12Z GFS/NAM CONTINUE TO SHOW SHORTWAVE TROUGH TRACKING ACROSS
IOWA WEDNESDAY INTO THURSDAY EVENING. THE 18.12Z NAM INDICATE
SHORTWAVE TROUGH AND ASSOCIATED LIFT/PRECIPITATION...A SLIGHTLY
SLOWER PROGRESSION THAN PREVIOUS RUNS PER DPROG/DT. BOTH THE 18.12Z
GFS/NAM CONTINUE TO SHOW QG FORCING AND LIFT ABOVE 700MB ACROSS THE
SOUTHERN FORECAST AREA AFTER 18Z WEDNESDAY WITH THE DEEPER FORCING
AND VERTICAL MOTION SOUTH OF THE FORECAST AREA...WITH DRIER AIRMASS
OVER SOUTHEAST MINNESOTA AND WESTERN WISCONSIN...PRECIPITATION
CHANCES WILL BE CONFINED OVER THE SOUTHERN MOST FORECAST AREA. THE
18.12Z NAM/GFS BUFKIT SOUNDINGS/TIME HEIGHT CROSS SECTIONS SHOW THIS
AND WILL CONTINUE SMALL PRECIPITATION CHANCES OVER THE SOUTHERN MOST
FORECAST AREA AND INTRODUCE SMALL PRECIPITATION CHANCES DUE TO
SLOWER PROGRESSION OF SHORTWAVE...PER THE 18.12Z NAM/ECMWF.

MAIN FORECAST CONCERNS FROM THURSDAY NIGHT INTO MEMORIAL DAY WEEKEND
ARE PRECIPITATION CHANCES FOR MEMORIAL DAY WEEKEND. THE 18.12Z
GFS/ECMWF/GEM ARE IN GOOD AGREEMENT IN BUILDING SHORTWAVE RIDGE INTO
THE UPPER MIDWEST AND GREAT LAKES REGION FRIDAY AND SATURDAY...THEN
EJECT UPPER LEVEL TROUGH/LOW INTO THE GREAT LAKES REGION SATURDAY
NIGHT INTO MEMORIAL DAY. THE 18.12Z GFS/GEM/ECMWF CONTINUE TO SHOW
DECENT MOISTURE TRANSPORT/CONVERGENCE AND FORCING INTO THE FORECAST
AREA MEMORIAL DAY WEEKEND. THE BIGGEST DIFFERENCE IS TIMING OF THE
UPPER LEVEL TROUGH/LOW INTO THE CENTRAL UNITED STATES...AS THE GFS
IS SLIGHTLY FASTER THAN THE ECMWF. WILL CONTINUE TREND OF CHANCES OF
SHOWERS AND THUNDERSTORMS ACROSS THE FORECAST AREA FROM SATURDAY
INTO MEMORIAL DAY...WITH HIGHER CHANCES OCCURRING SUNDAY POSSIBLY
INTO MEMORIAL DAY. TEMPERATURES DURING THE MEMORIAL WEEKEND WILL BE
TRICKY...DUE TO PLACEMENT OF SURFACE WARM FRONT AND HOW FAR NORTH
WARMER AIR ADVECTS NORTHWARD INTO THE FORECAST AREA. FOR
NOW...TRENDS INDICATE TEMPERATURES WILL BE SLIGHTLY BELOW NORMAL
THROUGH THE WEEKEND...THIS IS EVIDENT WITH THE 18.12Z GEFS STANDARD
ANOMALIES SHOW AROUND MINUS 1 DEGREE CELSIUS BELOW NORMAL.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z TUESDAY NIGHT)
ISSUED AT 1100 PM CDT MON MAY 18 2015

CIGS...
THICK BLANKET OF 2-3 KFT STRATOCU COVERED MUCH OF THE REGION
LATE THIS EVENING - ASSOCIATED WITH A DEPARTING AREA OF LOW
PRESSURE. THE CLOUDS WILL CONTINUE TO ADVANCE EAST OVERNIGHT...AND
COUPLED WITH SINKING AIR POST THE LOW...SHOULD START TO CLEAR AFTER
12Z TUE. EXPECT SCT VFR CONDITIONS FOR THE REST OF THE DAY. SOME
INCREASE IN HIGH/MID LEVEL CLOUDS LIKELY TUE NIGHT...BUT LOOKS TO
STAY VFR.

WX/VSBY...
NONE EXPECTED.

WINDS...
BLUSTERY WEST TO NORTHWEST WINDS WILL PERSIST THIS
EVENING...WITH SOME DECREASE OVERNIGHT. LOOKING FOR 10 TO 15 KTS ON
TUE...ALBEIT WITH MINIMAL/IF ANY GUSTINESS.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
MN...NONE.
IA...NONE.
&&

SHORT TERM...DTJ
LONG TERM...DTJ
AVIATION...RIECK
Hazardous weather outlook, May 18, 4:58 AM CDT, 22 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
458 AM CDT MON MAY 18 2015

WIZ017-029-034-042>044-191000-
TAYLOR-CLARK-JACKSON-MONROE-JUNEAU-ADAMS-
458 AM CDT MON MAY 18 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
AND NORTH CENTRAL WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ON WEDNESDAY MORNING...PATCHY FROST CAN BE EXPECTED.

FOR THE UPCOMING WEEKEND...THERE WILL A CHANCE OF THUNDERSTORMS.
IT IS TOO EARLY TO DISCERN WHETHER ANY OF THESE STORMS WILL BECOME
SEVERE.

.SPOTTER INFORMATION STATEMENT...

NO ACTION IS NEEDED.

.EMERGENCY MANAGEMENT COORDINATION...

NO WEBINAR IS SCHEDULED.

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ032-033-041-
053>055-061-191000-
MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE-
CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON-
BUFFALO-TREMPEALEAU-LA CROSSE-VERNON-CRAWFORD-RICHLAND-GRANT-
458 AM CDT MON MAY 18 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
IOWA...SOUTHEAST MINNESOTA...AND SOUTHWEST AND WEST CENTRAL
WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

FOR THE UPCOMING WEEKEND...THERE WILL A CHANCE OF THUNDERSTORMS.
IT IS TOO EARLY TO DISCERN WHETHER ANY OF THESE STORMS WILL BECOME
SEVERE.

.SPOTTER INFORMATION STATEMENT...

NO ACTION IS NEEDED.

.EMERGENCY MANAGEMENT COORDINATION...

NO WEBINAR IS SCHEDULED.

BOYNE

Nearby

Frost Advisories in Wisconsin, 2015Every frost advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.